Amytryptaline 10mg update

So 1 week on from starting this drug for ibs d with severe stomach cramps mostly all first thing in the morning then calming down a little as the day goes on. Results after 1 week iv been able to sleep through the night til my normal getup time of 7am without any rude awakenings. However im still having to take 2 buscopan as soon as i wake and still having several diarrhoea episodes although not quite so explosive. So id say so far its helped calm things down very slightly. My bowel back and belly are still very tender but i dont feel as terrible and lethargic as i have for the past fortnight although still shattered by 8pm. Still having to take 2 codeine 30/500mg around 10am for back pain after a morning on the toilet. And still eating a minimal and plain diet to try and get through this flare up. Just thought i would update for anyone else thinking of trying amitryptaline.

9 Replies

oldestnewest
  • This is very interesting for me as waiting til Friday to start my pills!! My gp said can up the dose if need be!!

  • Thank you for that update as I'm about to start the pills myself. Your symptoms sound very much like mine!! Woken at 2 am with bad episodes and can't go back to sleep due to pain etc!! After lunch things calm for me as long as I eat bland food!! Then it's a dash to get home some days!!

    Are you thinking of upping your dose? My gp said 10 mg just a start dose and if need be will up it!

    Did you suffer side effects - i.e. Unable to get out of bed for say first week taking them?

    X

  • Hello there. Tbh i felt like the gp

    Just flung them at me and said here try these so i didnt know it was just a start dose but i have read someone else on here say they had to take 25mg to stop the diarrhoea completely. I havnt had any side effects i take it about 8pm and have been getting a really good sleep maybe finding it a bit harder to get out of bed in the morning but thats it so far. Id love to hear how u get along with urs x

  • I can only take 10mg, doctor said start at 10mg then if ok go up to 20mg but 20mg makes me feel spaced out, when i first started this it took about a month to get into my system

  • Hmm thats interesting. I must admit i tryed this drug once before a good few years ago now and my reaction to it then was bizarre so i was reluctant to try again!

  • Hi Montykat. Your back pain in the morning after D episodes could be because you are dehydrated after the loss of so much fluid. Instead of having to reach for the pills all the time, you could try mixing REHYDRAT sachets with water and SIPPING it. Then follow up with more water. You can buy Rehydrat sachets from any chemist and they come in various flavours too,

    Hope that helps. All the best, Angus

  • Hi angus thankyou very much for this i would never have thought dehydration could cause this pain i would much rather try a rehydration solution than take painkillers so i shall definately be trying this out. Thanks again 🙂

  • All I can tell you is that if I have a bad bout of D, I feel as if I've been kicked in the kidneys by a horse! Rehydrat always sorts it out, so hope it works for you too!

  • Ibs never fails to amaze me. This is a great tip and yes thats exactly what it feels like!

You may also like...